Call Our 24/7 Addiction Hotline 800-662-8079 Who Answers?
Call Now: 24Hr Addiction Hotline 800-662-8079 Who Answers?
Withdrawal.org / Prescription Drugs / Withdrawal Syndromes from Psychiatric Drugs

Withdrawal Syndromes from Psychiatric Drugs

Call 800-662-8079 to speak with an addiction treatment counselor.
Who Answers?

Stopping the use of psychiatric drugs can be difficult to say the least. Prescription psychiatric drugs such as Celexa, Lexapro, Cymbalta, Prozac, Xanax, Paxil, Effexor, as well as many others, can create uncomfortable, even painful, withdrawal symptoms.

When these medications are prescribed out to patients, make doctors and psychiatrists ignore the fact that they create such a serious withdrawal syndrome and offer it to their patients at high doses, knowing that they will have to stop its use at some point in the near future. These Doctors and Psychiatrists often dismiss concerns of withdrawal syndrome because they have never had to experience it first hand. They simply know what their patients and medical research is telling them, following a protocol for treatment.

Why Are People Prescribed Psychiatric Drugs?

Most people are prescribed psychiatric drugs to alleviate symptoms of mental illness. It is necessary to take these medications daily, or at least until the symptoms of mental illness have been relieved, this can takes months to years. In combination with psychotherapy, prescription psychiatric drugs can be extremely effective, when the patient is taken off the medication regular sessions can help them find ways to cope with symptoms of withdrawal from the medication.

Be Aware of Withdrawal When Taking Psychiatric Drugs

It is important for anyone who is prescribed a psychiatric drug to be fully aware of the withdrawal syndrome that may occur when discontinuing its use. Abruptly stopping a psychiatric drug can be very uncomfortable, even painful. This is why most Doctors and Psychiatrists will slowly ween your off the medication, with dose reduction therapy, over the course of several months. While this may help to reduce withdrawal syndrome due to discontinuing a psychiatric medication, it does not fully relieve the discomfort you will experience. Turning to a specialist who helps people discontinue the use of a prescription medication may be the best option in helping to overcome withdrawal.

Don’t Stop Taking Your Medication Abruptly

Stopping your psychiatric medication abruptly or “cold turkey” can be dangerous and can cause distressing reactions. Withdrawal syndrome due to abruptly stopping the use of a psychiatric medication can range from mild to moderate early withdrawal symptoms with antidepressants, re-occurrence  of the illness being treated, or potentially life-threatening seizures with a high dose of benzodiazepines. Never stop the medication on your own, consult your doctor before discontinuing its use to ensure your health and safety.

Seek Help From A Qualified Professional

If your doctor or psychiatrist does not make you aware of withdrawal syndrome when your are prescribed the medication it may be best to turn to a Doctor who is fully aware of this condition and prepares you for what you may face in the near future. A good doctor or psychologist will acknowledge the potential problems you may face and is proactive in helping patients deal with it.

Where do calls go?

Calls to numbers on a specific treatment center listing will be routed to that treatment center. Additional calls will also be forwarded and returned by one of our treatment partners below.

Calls to any general helpline (non-facility specific 1-8XX numbers) for your visit will be answered by ARK Behavioral Health, a paid advertiser on Withdrawal.org.

All calls are private and confidential.

I NEED TO TALK TO SOMEONE NOWI NEED TO TALK TO SOMEONE NOW 800-662-8079Response time about 1 min | Response rate 100%
Who Answers?

Pin It on Pinterest

Shares